Effective operators for Robin eigenvalues in domains with corners
[Opérateurs effectifs pour les valeurs propres de Robin dans des domaines à coins]
Annales de l'Institut Fourier, Tome 70 (2020) no. 5, pp. 2215-2301.

Nous étudions les valeurs propres du laplacien avec une condition de Robin fortement attractive dans des polygones curvilignes. Grâce à de précédents travaux, on sait que le comportement asymptotique de quelques premières valeurs propres est essentiellement déterminé par les ouvertures des coins, alors que seules quelques estimées grossières sont disponibles pour les valeurs propres suivantes. Sous certaines hypothèses géométriques, nous allons au-delà du nombre critique de valeurs propres et nous donnons un développement asymptotique précis pour chaque valeur propre individuelle en établissant un lien avec un opérateur effectif de type Schrödinger agissant sur le bord du domaine et muni de conditions aux limites aux coins.

We study the eigenvalues of the Laplacian with a strong attractive Robin boundary condition in curvilinear polygons. It was known from previous works that the asymptotics of several first eigenvalues is essentially determined by the corner openings, while only rough estimates were available for the next eigenvalues. Under some geometric assumptions, we go beyond the critical eigenvalue number and give a precise asymptotics of any individual eigenvalue by establishing a link with an effective Schrödinger-type operator on the boundary of the domain with boundary conditions at the corners.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/aif.3400
Classification : 35J05,  49R05,  35J25
Mots clés : Valeur propre, Laplacien, condition aux limites de Robin, opérateur effectif, domaine non-lisse
@article{AIF_2020__70_5_2215_0,
     author = {Khalile, Magda and Ourmi\`eres-Bonafos, Thomas and Pankrashkin, Konstantin},
     title = {Effective operators for Robin eigenvalues in domains with corners},
     journal = {Annales de l'Institut Fourier},
     pages = {2215--2301},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {70},
     number = {5},
     year = {2020},
     doi = {10.5802/aif.3400},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3400/}
}
Khalile, Magda; Ourmières-Bonafos, Thomas; Pankrashkin, Konstantin. Effective operators for Robin eigenvalues in domains with corners. Annales de l'Institut Fourier, Tome 70 (2020) no. 5, pp. 2215-2301. doi : 10.5802/aif.3400. https://aif.centre-mersenne.org/articles/10.5802/aif.3400/

[1] Antunes, Pedro R. S.; Freitas, Pedro; Krejčiřík, David Bounds and extremal domains for Robin eigenvalues with negative boundary parameter, Adv. Calc. Var., Volume 10 (2017) no. 4, pp. 357-379 | Article | MR 3707083 | Zbl 1375.35284

[2] Bakharev, Fedor L.; Matveenko, Sergey G.; Nazarov, Sergeĭ A. Discrete spectrum of a cross-shaped waveguide, St. Petersburg Math. J., Volume 28 (2017), pp. 171-180 | Article | MR 3593003

[3] Bakharev, Fedor L.; Nazarov, Sergeĭ A. Criteria for the Absence and Existence of Bounded Solutions at the Threshold Frequency in a Junction of Quantum Waveguides (2017) | arXiv:1705.10481

[4] Bandle, Catherine; Wagner, Alfred Isoperimetric inequalities for the principal eigenvalue of a membrane and the energy of problems with Robin boundary conditions, J. Convex Anal., Volume 22 (2015) no. 3, pp. 627-640 | MR 3400146 | Zbl 1328.49041

[5] Bareket, Miriam On an isoperimetric inequality for the first eigenvalue of a boundary value problem, SIAM J. Math. Anal., Volume 8 (1977) no. 2, pp. 280-287 | Article | MR 430552 | Zbl 0359.35060

[6] Berkolaiko, Gregory; Kuchment, Peter Introduction to quantum graphs, Mathematical Surveys and Monographs, 186, American Mathematical Society, 2013, xiv+270 pages | MR 3013208 | Zbl 1318.81005

[7] Birman, Mikhail Sh.; Solomjak, Mikhaĭl Z. Spectral theory of selfadjoint operators in Hilbert space, Mathematics and its Applications (Soviet Series), Kluwer Academic Publishers, 1987, xv+301 pages | MR 1192782

[8] Bonnaillie-Noël, Virginie; Dauge, Monique Asymptotics for the low-lying eigenstates of the Schrödinger operator with magnetic field near corners, Ann. Henri Poincaré, Volume 7 (2006) no. 5, pp. 899-931 | Article | MR 2254755 | Zbl 1134.81021

[9] Bruneau, Vincent; Pankrashkin, Konstantin; Popoff, Nicolas Eigenvalue counting function for Robin Laplacians on conical domains, J. Geom. Anal., Volume 28 (2018) no. 1, pp. 123-151 | Article | MR 3745852 | Zbl 1390.35199

[10] Bruneau, Vincent; Popoff, Nicolas On the negative spectrum of the Robin Laplacian in corner domains, Anal. PDE, Volume 9 (2016) no. 5, pp. 1259-1283 | Article | MR 3531372

[11] Bucur, Dorin; Ferone, Vincenzo; Nitsch, Carlo; Trombetti, Cristina A Sharp estimate for the first Robin–Laplacian eigenvalue with negative boundary parameter, Atti Accad. Naz. Lincei, Cl. Sci. Fis. Mat. Nat., IX. Ser., Rend. Lincei, Mat. Appl., Volume 30 (2019) no. 4, pp. 665-676 | Article | MR 4030345 | Zbl 1427.35163

[12] Bucur, Dorin; Freitas, Pedro; Kennedy, James The Robin problem, Shape optimization and spectral theory, Walter de Gruyter, 2017, pp. 78-119 | Article | MR 3681148 | Zbl 1375.49053

[13] Cakoni, Fioralba; Chaulet, Nicolas; Haddar, Houssem On the asymptotics of a Robin eigenvalue problem, C. R. Math. Acad. Sci. Paris, Volume 351 (2013) no. 13-14, pp. 517-521 | Article | MR 3095098 | Zbl 1291.35141

[14] Colorado, Eduardo; García-Melián, Jorge The behavior of the principal eigenvalue of a mixed elliptic problem with respect to a parameter, J. Math. Anal. Appl., Volume 377 (2011) no. 1, pp. 53-69 | Article | MR 2754808 | Zbl 1209.35092

[15] Daners, Daniel; Kennedy, James On the asymptotic behaviour of the eigenvalues of a Robin problem, Differ. Integral Equ., Volume 23 (2010) no. 7-8, pp. 659-669 | MR 2654263 | Zbl 1240.35370

[16] Dimassi, Mouez; Sjöstrand, Johannes Spectral asymptotics in the semi-classical limit, London Mathematical Society Lecture Note Series, 268, Cambridge University Press, 1999 | MR 1735654 | Zbl 0926.35002

[17] Exner, Pavel; Minakov, Alexander Curvature-induced bound states in Robin waveguides and their asymptotical properties, J. Math. Phys., Volume 55 (2014) no. 12, 122101, 19 pages | Article | MR 3390531 | Zbl 1315.81045

[18] Exner, Pavel; Minakov, Alexander; Parnovski, Leonid Asymptotic eigenvalue estimates for a Robin problem with a large parameter, Port. Math., Volume 71 (2014) no. 2, pp. 141-156 | Article | MR 3229039 | Zbl 1295.35346

[19] Exner, Pavel; Post, Olaf Convergence of spectra of graph-like thin manifolds, J. Geom. Phys., Volume 54 (2005) no. 1, pp. 77-115 | Article | MR 2135966 | Zbl 1095.58007

[20] Ferone, Vincenzo; Nitsch, Carlo; Trombetti, Cristina On a conjectured reverse Faber-Krahn inequality for a Steklov-type Laplacian eigenvalue, Commun. Pure Appl. Anal., Volume 14 (2015) no. 1, pp. 63-82 | Article | MR 3299025 | Zbl 1338.46046

[21] Ferone, Vincenzo; Nitsch, Carlo; Trombetti, Cristina On the maximal mean curvature of a smooth surface, C. R. Math. Acad. Sci. Paris, Volume 354 (2016) no. 9, pp. 891-895 | Article | MR 3535340 | Zbl 1348.53005

[22] Filinovskiy, Alexey Vladislavovich Estimates of eigenvalues of a boundary value problem with a parameter, Math. Commun., Volume 19 (2014) no. 3, pp. 531-543 | MR 3284409 | Zbl 1323.35114

[23] Freitas, Pedro; Krejčiřík, David The first Robin eigenvalue with negative boundary parameter, Adv. Math., Volume 280 (2015), pp. 322-339 | Article | MR 3350222 | Zbl 1317.35151

[24] Giorgi, Tiziana; Smits, Robert Eigenvalue estimates and critical temperature in zero fields for enhanced surface superconductivity, Z. Angew. Math. Phys., Volume 58 (2007) no. 2, pp. 224-245 | Article | MR 2305713 | Zbl 1117.82052

[25] Giorgi, Tiziana; Smits, Robert Bounds and monotonicity for the generalized Robin problem, Z. Angew. Math. Phys., Volume 59 (2008) no. 4, pp. 600-618 | Article | MR 2417381 | Zbl 1157.35072

[26] Grieser, Daniel Spectra of graph neighborhoods and scattering, Proc. Lond. Math. Soc., Volume 97 (2008) no. 3, pp. 718-752 | Article | MR 2448245 | Zbl 1183.58027

[27] Grisvard, Pierre Elliptic problems in nonsmooth domains, Monographs and Studies in Mathematics, 24, Pitman Advanced Publishing Program, 1985, xiv+410 pages | MR 775683 | Zbl 1231.35002

[28] Guillopé, Laurent Théorie spectrale de quelques variétés à bouts, Ann. Sci. Éc. Norm. Supér., Volume 22 (1989) no. 1, pp. 137-160 | Article | Numdam | MR 985859 | Zbl 0682.58049

[29] Helffer, Bernard Semi-classical analysis for the Schrödinger operator and applications, Lecture Notes in Mathematics, 1336, Springer, 1988, vi+107 pages | Article | MR 960278 | Zbl 0647.35002

[30] Helffer, Bernard; Kachmar, Ayman Eigenvalues for the Robin Laplacian in domains with variable curvature, Trans. Am. Math. Soc., Volume 369 (2017) no. 5, pp. 3253-3287 | Article | MR 3605971 | Zbl 1364.35215

[31] Helffer, Bernard; Kachmar, Ayman; Raymond, Nicolas Tunneling for the Robin Laplacian in smooth planar domains, Commun. Contemp. Math., Volume 19 (2017) no. 1, 1650030, 38 pages | Article | MR 3575917 | Zbl 1361.35119

[32] Helffer, Bernard; Pankrashkin, Konstantin Tunneling between corners for Robin Laplacians, J. Lond. Math. Soc., Volume 91 (2015) no. 1, pp. 225-248 | Article | MR 3338614 | Zbl 1319.35129

[33] Helffer, Bernard; Sjöstrand, Johannes Multiple wells in the semiclassical limit. I, Commun. Partial Differ. Equations, Volume 9 (1984) no. 4, pp. 337-408 | Article | MR 740094

[34] Ivrii, Victor Spectral asymptotics for Dirichlet to Neumann operator (2018) | arXiv:1802.07524

[35] Kachmar, Ayman; Keraval, Pierig; Raymond, Nicolas Weyl formulae for the Robin Laplacian in the semiclassical limit, Confluentes Math., Volume 8 (2016) no. 2, pp. 39-57 | Article | Numdam | MR 3633220 | Zbl 06754757

[36] Khalile, Magda Spectral asymptotics for Robin Laplacians on polygonal domains, J. Math. Anal. Appl., Volume 461 (2018) no. 2, pp. 1498-1543 | Article | MR 3765502 | Zbl 1392.35094

[37] Khalile, Magda; Pankrashkin, Konstantin Eigenvalues of Robin Laplacians in infinite sectors, Math. Nachr., Volume 291 (2018) no. 5-6, pp. 928-965 | Article | MR 3795565 | Zbl 1392.35095

[38] Kovařík, Hynek; Pankrashkin, Konstantin On the p-Laplacian with Robin boundary conditions and boundary trace theorems, Calc. Var. Partial Differ. Equ., Volume 56 (2017) no. 2, 49, 29 pages | Article | MR 3626320 | Zbl 1375.49063

[39] Kovařík, Hynek; Pankrashkin, Konstantin Robin eigenvalues on domains with peaks, J. Differ. Equations, Volume 267 (2019) no. 3, pp. 1600-1630 | Article | MR 3945611 | Zbl 1432.35151

[40] Krejčiřík, David; Lotoreichik, Vladimir Optimisation of the lowest Robin eigenvalue in the exterior of a compact set, II: non-convex domains and higher dimensions (2017) | arXiv:1707.02269 | Zbl 1456.35147

[41] Krejčiřík, David; Lotoreichik, Vladimir Optimisation of the lowest Robin eigenvalue in the exterior of a compact set, J. Convex Anal., Volume 25 (2018) no. 1, pp. 319-337 | MR 3756939 | Zbl 1401.35223

[42] Lacey, Andrew A.; Ockendon, John R.; Sabina, José Multidimensional reaction diffusion equations with nonlinear boundary conditions, SIAM J. Appl. Math., Volume 58 (1998) no. 5, pp. 1622-1647 | Article | MR 1637882 | Zbl 0932.35120

[43] Levitin, Michael; Parnovski, Leonid On the principal eigenvalue of a Robin problem with a large parameter, Math. Nachr., Volume 281 (2008) no. 2, pp. 272-281 | Article | MR 2387365 | Zbl 1136.35060

[44] Levitin, Michael; Parnovski, Leonid; Polterovich, Iosif; Sher, David Sloshing, Steklov and corners I: Asymptotics of sloshing eigenvalues. (2017) | arXiv:1709.01891

[45] Lou, Yuan; Zhu, Meijun A singularly perturbed linear eigenvalue problem in C 1 domains, Pac. J. Math., Volume 214 (2004) no. 2, pp. 323-334 | Article | MR 2042936 | Zbl 1061.35061

[46] McCartin, Brian J. Eigenstructure of the equilateral triangle. IV. The absorbing boundary, Int. J. Pure Appl. Math., Volume 37 (2007) no. 3, pp. 395-422 | MR 2335589 | Zbl 1132.35330

[47] McCartin, Brian J. Laplacian eigenstructure of the equilateral triangle, Hikari Ltd., 2011, x+200 pages | MR 2918422 | Zbl 1319.35116

[48] Molchanov, Stanislav; Vainberg, Boris Scattering solutions in networks of thin fibers: small diameter asymptotics, Commun. Math. Phys., Volume 273 (2007) no. 2, pp. 533-559 | Article | MR 2318317 | Zbl 1210.35036

[49] Nazarov, Sergeĭ A. Bounded solutions in a T-shaped waveguide and the spectral properties of the Dirichlet ladder, Comput. Math. Math. Phys., Volume 54 (2014) no. 8, pp. 1261-1279 | Article | MR 3250876 | Zbl 1313.78038

[50] Nazarov, Sergeĭ A. The spectra of rectangular lattices of quantum waveguides, Izv. Math., Volume 81 (2017), pp. 29-90 | Article | Zbl 1364.35217

[51] Nazarov, Sergeĭ A.; Ruotsalainen, Keijo; Uusitalo, Pauliina Asymptotics of the spectrum of the Dirichlet Laplacian on a thin carbon nano-structure, C. R. Méc. Acad. Sci. Paris, Volume 343 (2015), pp. 360-364

[52] Pankrashkin, Konstantin On the asymptotics of the principal eigenvalue for a Robin problem with a large parameter in planar domains, Nanosyst. Phys. Chem. Math., Volume 4 (2013), pp. 474-483 | Zbl 1386.35302

[53] Pankrashkin, Konstantin On the Robin eigenvalues of the Laplacian in the exterior of a convex polygon, Nanosyst. Phys. Chem. Math., Volume 6 (2015), pp. 46-56 | Article

[54] Pankrashkin, Konstantin On the discrete spectrum of Robin Laplacians in conical domains, Math. Model. Nat. Phenom., Volume 11 (2016) no. 2, pp. 100-110 | Article | MR 3491793 | Zbl 1390.35208

[55] Pankrashkin, Konstantin Eigenvalue inequalities and absence of threshold resonances for waveguide junctions, J. Math. Anal. Appl., Volume 449 (2017) no. 1, pp. 907-925 | Article | MR 3595241 | Zbl 1372.35199

[56] Pankrashkin, Konstantin; Popoff, Nicolas Mean curvature bounds and eigenvalues of Robin Laplacians, Calc. Var. Partial Differ. Equ., Volume 54 (2015) no. 2, pp. 1947-1961 | Article | MR 3396438 | Zbl 1327.35273

[57] Pankrashkin, Konstantin; Popoff, Nicolas An effective Hamiltonian for the eigenvalue asymptotics of the Robin Laplacian with a large parameter, J. Math. Pures Appl., Volume 106 (2016) no. 4, pp. 615-650 | Article | MR 3539468 | Zbl 1345.35068

[58] Post, Olaf Branched quantum wave guides with Dirichlet boundary conditions: the decoupling case, J. Phys. A, Math. Gen., Volume 38 (2005) no. 22, pp. 4917-4931 | Article | MR 2148633 | Zbl 1072.81019

[59] Post, Olaf Spectral analysis on graph-like spaces, Lecture Notes in Mathematics, 2039, Springer, 2012, xvi+431 pages | Article | MR 2934267 | Zbl 1247.58001

[60] Reed, Michael; Simon, Barry Methods of modern mathematical physics. IV. Analysis of operators, Academic Press Inc., 1978, xv+396 pages | MR 0493421 | Zbl 0401.47001

[61] Savo, Alessandro Optimal eigenvalue estimates for the Robin Laplacian on Riemannian manifolds (2019) | arXiv:1904.07525 | Zbl 1430.58023

[62] Trani, Leonardo Some remarks on Robin-Laplacian eigenvalues, Rend. Accad. Sci. Fis. Mat., Napoli, Volume 84 (2017), pp. 87-96